Alert archive / Tennessee / Red Flag Warnings in 2010

Red Flag Warning 1, NWS Nashville, TN

March 31, 201037 counties in Tennessee

NWS Nashville, TN issued this red flag warning at Mar 31, 2010, 7:32 AM CDT for 37 counties in Tennessee. It took effect at Mar 31, 2010, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2010, 7:32 AM CDT (12:32 UTC)
In effect from
Mar 31, 2010, 12:00 PM CDT
Expired
Mar 31, 2010, 7:00 PM CDT
In force
7 hr
Issued by
NWS Nashville, TN
All 37 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Hardin County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Lincoln County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1965 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WWUS84 KOHX 311232
RFWOHX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
732 AM CDT WED MAR 31 2010

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR ALL OF MIDDLE TN
INCLUDING THE HIGHLAND RIM AND PLATEAU DISTRICTS OF THE MID
STATE...

...FIRE WEATHER WATCH IN EFFECT FOR THURSDAY AFTERNOON FOR THE
ENTIRE MID STATE...

.A STRONG UPPER RIDGE AND AN INCREASING LOW LEVEL PRESSURE
GRADIENT WILL CAUSE WARM AND DRY CONDITIONS ACROSS THE MID STATE
THIS AFTERNOON. WIND SPEEDS WILL ELEVATE AS THE PRESSURE GRADIENT
TIGHTENS.

TNZ005>011-023>034-056>066-075-078-092>096-011215-
/O.NEW.KOHX.FW.W.0001.100331T1700Z-100401T0000Z/
/O.NEW.KOHX.FW.A.0002.100401T1700Z-100402T0000Z/
FIRE WEATHER ZONE DISTRICT 5 NORTH
CHEATHAM-DAVIDSON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON-
RUTHERFORD-STEWART-SUMNER-WILLIAMSON-WILSON-
FIRE WEATHER ZONE DISTRICT 4
CANNON-CLAY-CUMBERLAND-DE KALB-FENTRESS-JACKSON-MACON-OVERTON-
PICKETT-PUTNAM-SMITH-TROUSDALE-WARREN-WHITE-
FIRE WEATHER ZONE DISTRICT 5 SOUTH
BEDFORD-GILES-HARDIN-HICKMAN-LAWRENCE-LEWIS-LINCOLN-MARSHALL-
MAURY-PERRY-WAYNE-
732 AM CDT WED MAR 31 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

VERY DRY AIR AT THE 925 AND 850 MB LEVELS WILL MIX DOWNWARD TO THE SFC
THIS AFTERNOON. WARM TEMPERATURES AND INCREASING SFC WIND SPEEDS
ARE EXPECTED UNDER A STRONG UPPER RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

21
1 follow-up statement
743 
WWUS84 KOHX 312122
RFWOHX

URGENT - FIRE WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE NASHVILLE TN
419 PM CDT WED MAR 31 2010

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR ALL OF MIDDLE TN
INCLUDING THE HIGHLAND RIM AND PLATEAU DISTRICTS OF THE MID
STATE...

...FIRE WEATHER WATCH IN EFFECT FOR THURSDAY AFTERNOON FOR THE
ENTIRE MID STATE...

.A STRONG UPPER RIDGE AND AN INCREASING LOW LEVEL PRESSURE
GRADIENT WILL CAUSE WARM AND DRY CONDITIONS ACROSS THE MID STATE
THIS AFTERNOON. WIND SPEEDS WILL ELEVATE AS THE PRESSURE GRADIENT
TIGHTENS.

TNZ005>011-023>034-056>066-075-078-092>096-012115-
/O.NEW.KOHX.FW.W.0001.100331T2119Z-100401T0000Z/
/O.NEW.KOHX.FW.A.0002.100401T1700Z-100402T0000Z/
FIRE WEATHER ZONE DISTRICT 5 NORTH
CHEATHAM-DAVIDSON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON-
RUTHERFORD-STEWART-SUMNER-WILLIAMSON-WILSON-
FIRE WEATHER ZONE DISTRICT 4
CANNON-CLAY-CUMBERLAND-DE KALB-FENTRESS-JACKSON-MACON-OVERTON-
PICKETT-PUTNAM-SMITH-TROUSDALE-WARREN-WHITE-
FIRE WEATHER ZONE DISTRICT 5 SOUTH
BEDFORD-GILES-HARDIN-HICKMAN-LAWRENCE-LEWIS-LINCOLN-MARSHALL-
MAURY-PERRY-WAYNE-
419 PM CDT WED MAR 31 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

VERY DRY AIR AT THE 925 AND 850 MB LEVELS WILL MIX DOWNWARD TO THE SFC
THIS AFTERNOON. WARM TEMPERATURES AND INCREASING SFC WIND SPEEDS
ARE EXPECTED UNDER A STRONG UPPER RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

21

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this red flag warning went out at Mar 31, 2:59 AM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, Mar 31, 2:59 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
259 AM CDT WED MAR 31 2010

.DISCUSSION...
SFC HIGH CURRENTLY SITTING OVER THE REGION...WITH UL RIDGE JUST TO THE
WEST. THESE FEATURES WILL REMAIN IN THE PICTURE THROUGH FRIDAY KEEPING
CONDITIONS DRY AND WARM. LOW DEWS...SIGNIFICANT DRYING...AND MODERATE
WIND WILL PRODUCE MARGINAL TO RED FLAG WARNING FIRE DANGER INTO LATE
FRIDAY. WILL CONTINUE WATCH TODAY...WITH WATCH POSSIBLY EXTENDED LATER
TODAY INTO LATE WEEK.

FRIDAY NIGHT APPROACHING COLD FRONT AND UL TROUGH AXIS MOVE INTO THE
MS RIVER VALLEY...AND THEN SWING ACROSS THE CWA SATURDAY/SATURDAY NIGHT
AND MAYBE EARLY SUNDAY EXTREME EAST. GFS REMAINS FASTER MODEL.
INSTABILITY/UVV REMAIN SUFFICIENT FOR BAND OF THUNDERSTORMS WITH
PASSING FRONT.

THE AREA RETURNS TO DRY WEATHER TO START THE WORKWEEK BUT ANOTHER
FAST MOVING COLD FRONT/WEAK UL TROUGH WILL PUSH ACROSS THE REGION
TUESDAY/TUESDAY NIGHT. PCPN ASSOCIATED WITH THIS SYSTEM MAY PUSH
INTO THE NORTHWEST LATE TUESDAY AFTERNOON BUT BULK EXPECTED MORE SO
TUESDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      78  50  81  52 /   0   0   0   0
CLARKSVILLE    77  49  80  51 /   0   0   0   0
CROSSVILLE     72  44  76  49 /   0   0   0   0
COLUMBIA       78  49  82  52 /   0   0   0   0
LAWRENCEBURG   77  47  81  50 /   0   0   0   0
WAVERLY        76  50  80  52 /   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS AFTERNOON
FOR TNZ005>011-023>034-056>066-075-078-093>095.

&&

07
Hazardous weather outlook, Mar 31, 5:32 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
532 AM CDT WED MAR 31 2010

TNZ022-077-079-080-011030-
BENTON-COFFEE-GRUNDY-VAN BUREN-
532 AM CDT WED MAR 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TNZ005>011-023>034-056>066-075-078-093>095-011030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-
WARREN-WAYNE-LAWRENCE-GILES-
532 AM CDT WED MAR 31 2010

...FIRE WEATHER WATCH IN EFFECT FROM NOON CDT TODAY THROUGH THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

DRY WARM CONDITIONS WILL CAUSE MARGINAL FIRE DANGER THROUGH THE
AFTERNOON.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:32 AM CDTFire Weather WatchOHXBedford, Cannon, Cheatham, Clay, Cumberland, Davidson and 31 more35 hr

Nearby

Red Flag Warnings in Tennessee, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.